Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Sore throat, ear pain, pain in the eyes and head, night sweats, taken benadryl, seroquel and melatonin, came into contact with Poison Ivey. Could it be the reason?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
Question
40, 6'1", 218. About 2 weeks ago I came into contact with poisin Ivey while working in my yard, pollen, I imgaine some mold that we have found in the mulch and anything else blown into my face. Around that time, I got a really bad sore throat and nights. Also, I had pain on the left ear, between the eyes and am irritating pain on the top of my head. I was given cefrin I think is the name. I was also given a shot to keep allergies hopefully away. Also, I live in the Ohio Valley, very well known for sinus and allergies, this year beig one of the worst. Nasal spray and take Benydryl. This just recently started having night sweats. I have had this years ago for a night or so when I was younger, but nothing like this. When ever I go into the yard to work, I always come back in sneazing and post nasal drip. I was also prescibed Singular a few days ago.

Would you consider this to be related? Getting really annoyed not being able to sleep. I also take 50mg of Seroquel at night, 6 mils of Melatonin, 250 Depakote, 200 Lamictal and 1mg klonipim. Never had any trouble with these.
Posted Sun, 29 Apr 2012 in Asthma and Allergy
 
 
Answered by Dr. Mitaly 33 minutes later
Hello,

Thanks for posting your query

Since you came in contact with Poison ivy about 2 weeks back and were given allergic shots along with the antibiotic the present symptoms do not seem to be due to that and also it mainly presents with contact dermatitis along with rashes all over.

The symptoms as sneezing,post nasal drip and night sweats can be attributed to cold,sinus infection and even inhalation of irritants as dust,smoke,perfumes etc.

You have already been prescribed the antibiotics and steroids which you have started yesterday only and it would take 3 to 5 days for the symptoms to subside as oral drugs take at least 48 to 72 hours to show improvement.

1)Along with that you can start taking nasal saline drops which are very helpful after discussing with your Physician.

2)Take steam inhalation thrice a day as it will open the blocked sinuses.

3)Drink lots of water so that mucos thickening is prevented.

4)Avoid working in the yard for a week or so as dust and pollen might aggravate the symptoms.

5)You can use a humidifier in the room which will dilate the blood vessels in the nasal passage.

6)Avoid smoking,alcohol and use cotton pillow and bedding in the room instead of synthetic material.

Hope this answers your query.I will be available for follow up query if any.

Regards
Above answer was peer-reviewed by
 
Follow-up: Sore throat, ear pain, pain in the eyes and head, night sweats, taken benadryl, seroquel and melatonin, came into contact with Poison Ivey. Could it be the reason? 2 days later
I had to go to the ER a few days ago and they changed my antibiotic to Bactrim and gave me Prednisone which I have been taking. Once I started, the next day I began to feel much better and that night, no more sweats. So, I could possibly have some sinus which developed into an infection. I had pain on top of my head, sinus, the left ear which all at this moment seem to have gone. I just do not ever remember getting one that bad.
 
 
Answered by Dr. Mitaly 3 minutes later
Hello,

Thanks for the follow up

Good to hear that you are feeling much better now.It definitely feels like a sinus infection as you responded well to stronger antibiotic.

Continue with the steam inhalation for next four days, five times a day as the mucus gets cleared up and open the blocked spaces.

Remain home and take precautions not to get exposed to dust, allergens, smoke and polluted air. THe recurrence is much higher.

Wishing you Good Health!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor